Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 250, NWS Shreveport, LA

June 21, 20116 counties in Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2011, 4:30 AM CDT for 6 counties in Texas; McCurtain County, Oklahoma. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 4:30 AM CDT (09:30 UTC)
Expired
Jun 21, 2011, 5:30 AM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties McCurtain County, OK, Bowie County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

What was reported inside it

TimeReportWhereRemark
Jun 21, 4:45 AM CDTTSTM WND DMG12 N Mount Vernon, TXTREES DOWN
Jun 21, 4:45 AM CDTTSTM WND DMGBogata, TXTREE DOWN BOGATA, TREE DOWN NEAR BAGWELL
Jun 21, 5:05 AM CDTTSTM WND DMGMount Pleasant, TXLIMB FELL AND DAMAGED POWER LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
2502 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WUUS54 KSHV 210930
SVRSHV
OKC089-TXC037-067-159-343-387-449-211030-
/O.NEW.KSHV.SV.W.0250.110621T0930Z-110621T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 AM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF SIMMS...
  NORTHWESTERN CASS COUNTY IN NORTHEAST TEXAS...
  FRANKLIN COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF HAGANSPORT...
  NORTHERN MORRIS COUNTY IN NORTHEAST TEXAS...
  RED RIVER COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
  TITUS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF MOUNT PLEASANT...
  SOUTHERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 530 AM CDT

* AT 428 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 20 MILES WEST OF BAGWELL TO 23 MILES WEST OF PURLEY...OR ALONG
  A LINE EXTENDING FROM PARIS TO 6 MILES SOUTHWEST OF SULPHUR
  SPRINGS...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BOGATA...WILKERSON...US 259 AND I 30 INTERSECTION...OMAHA...
  NAPLES...MOUNT VERNON...MANCHESTER...DE KALB...DALBY SPRINGS...
  COOKVILLE AND IDABEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3407 9448 3316 9451 3301 9531 3387 9532
      3390 9529
TIME...MOT...LOC 0929Z 270DEG 17KT 3369 9550 3307 9565

$$

24
1 follow-up statement
246 
WWUS54 KSHV 211014
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 AM CDT TUE JUN 21 2011

OKC089-TXC037-067-159-343-387-449-211030-
/O.CON.KSHV.SV.W.0250.000000T0000Z-110621T1030Z/
MCCURTAIN OK-FRANKLIN TX-MORRIS TX-RED RIVER TX-TITUS TX-CASS TX-
BOWIE TX-
514 AM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR BOWIE...CASS...TITUS...RED RIVER...MORRIS...FRANKLIN AND
MCCURTAIN COUNTIES...

AT 512 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEGLEY TO 6 MILES
WEST OF DALBY SPRINGS TO HOPEWELL...OR ALONG A LINE EXTENDING FROM 6
MILES NORTH OF CLARKSVILLE TO 8 MILES SOUTHEAST OF BOXELDER TO 9
MILES NORTHWEST OF LEESBURG...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALBION...FARMERS HILL...ANNONA...MONTICELLO...US 259 AND I 30
INTERSECTION...SIMMS...SPRING HILL...ROEDER...OMAHA...NAPLES...MOUNT
PLEASANT...MARIETTA...LYDIA...ENGLISH...DE KALB...COOKVILLE...
BRYARLY...BEAVERDAMS...AVERY...ALMONT...TOM...SHINEWELL...MOON...
IDABEL...HOLLY CREEK...HAWORTH...HARRIS...GOODWATER...GOODLAKE...
GARVIN...EAGLETOWN...CERROGORDO...BOKHOMA AND AMERICA

LAT...LON 3407 9448 3316 9451 3301 9531 3334 9498
      3362 9503 3390 9529
TIME...MOT...LOC 1014Z 270DEG 17KT 3369 9504 3337 9481
          3308 9518

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:33 PM CDT, 6 hours 57 minutes earlier.

Area forecast discussion, Jun 20, 9:33 PM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT MON JUN 20 2011

.DISCUSSION...
STRONG PRESSURE GRADIENT REMAINS IN PLACE ACROSS THE FOUR STATE
REGION AS A STRONG COLD FRONT CONTINUES TO MERGE WITH A DRYLINE
ACROSS NORTH CENTRAL OKLAHOMA INTO NORTH CENTRAL TEXAS. CONVECTION
ATTM REMAINS SEGMENTED INTO TWO LARGE AREAS...THE FIRST IN
ASSOCIATION WITH STRONGER DYNAMICS ACROSS NORTH CENTRAL OKLAHOMA
AND THE SECOND ACROSS NORTH CENTRAL TEXAS IN ASSOCIATION WITH
STRONG PVA ROUNDING THE BASE OF THE UPPER LEVEL TROUGH.

18Z MODELS WITH SUPPORT OF THE 00Z NAM JUST IN...CONTINUES TO SHOW
THE POTENTIAL OF THE N TX CONVECTION EXPANDING NORTH AND
EAST...ENCOMPASSING OUR EXTREME NW ZONES AFTER MIDNIGHT TOWARDS
SUNRISE TUESDAY MORNING. DID NOT MAKE ANY CHANGES TO OVERNIGHT
POPS ACROSS OUR NW ZONES. PWAT AT LCH WAS OVER 2 INCHES ON THEIR
00Z SOUNDING THIS EVENING AND EVEN SHV WAS OVER 1.5 INCHES...UP
OVER ONE HALF INCH FROM THIS TIME LAST NIGHT. WITH A STRONG
SOUTHERLY FETCH OF MOISTURE POISED TO MOVE NORTHWARD OVERNIGHT
AHEAD OF THE UPPER LEVEL TROUGH TO OUR WEST...WILL LIKELY SEE
PWATS NEAR 2 INCHES BY SUNRISE TUESDAY MORNING ACROSS NORTHERN
LOUISIANA. REGIONAL RADAR MOSAIC SHOWING WIDELY SCATTERED SHOWERS
ALONG THE COAST...CONTINUING TO MAKE BETTER PROGRESS INLAND THIS
EVENING AND FOR THAT REASON...DECIDED TO ADD SLIGHT CHANCE POPS
ACROSS OUR CENTRAL AND SOUTHERN ZONES FOR THE REMAINDER OF THE
NIGHT.

TEMPERATURE CHANGES WERE MINOR OVERNIGHT BUT DID MAKE SOME
DEWPOINT CHANCES BASED ON CURRENT TRENDS. AS WE MOVE CLOSER TO
BEING UNDER THE INFLUENCE OF THE UPPER TROUGH FOR TUESDAY...STILL
LOOKING LIKE SCATTERED SHOWERS AND THUNDERSTORMS ARE A GOOD BET
AREAWIDE FOR TUESDAY...THUS POP FORECAST LOOKS REASONABLE ATTM.

UPDATED ZONE FORECAST OUT SHORTLY...13.

&&

.AVIATION...
FEW SHRA POSSIBLE OVERNIGHT...AS MOISTURE ACROSS THE REGION
INCREASES AHEAD OF A DISTURBANCE MOVING ACROSS THE CENTRAL PLAINS.
MVFR CIGS ALSO EXPECTED TO ROLL IN 07Z-09Z...AND EVENTUALLY LIFT BY
AROUND 17Z-19Z. CONVECTION WILL REMAIN A POSSIBILITY THROUGH THE 06Z
TAF PD...AS THE DISTURBANCE MOVES EWD. WINDS WILL REMAIN OUT OF THE S
AT 8-12 KTS WITH A FEW HIGHER GUSTS OVERNIGHT...PICKING UP AT 10-15
KTS WITH GUSTS TO 25 AFTER SUNRISE TUE. PRESSURE GRADIENT WILL RELAX
BY 00Z WED...ALLOWING FOR LIGHT SLY WINDS TUE NIGHT. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  93  75  92  73 /  20  50  50  50  20
MLU  76  93  74  91  72 /  20  50  50  50  30
DEQ  76  91  71  92  70 /  30  40  50  20  10
TXK  77  92  72  92  71 /  20  40  50  30  10
ELD  77  92  73  91  71 /  20  50  50  50  10
TYR  78  93  75  92  73 /  20  40  50  40  20
GGG  77  93  75  92  72 /  20  50  50  40  20
LFK  77  95  75  92  73 /  20  50  50  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/12
Hazardous weather outlook, Jun 20, 12:02 PM CDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 PM CDT MON JUN 20 2011

ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-
136>138-211200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
1202 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES THIS AFTERNOON WILL CLIMB INTO THE UPPER 90S TO IN
EXCESS OF 100 DEGREES ONCE AGAIN...ALTHOUGH HUMIDITY LEVELS SHOULD
BE HIGHER THAN IN RECENT DAYS. THUS...THE RESULTANT HEAT INDICES
WILL RANGE FROM 103 TO 107 DEGREES...WITH THE HIGHER HEAT INDICES
EXPECTED OVER NORTHEAST TEXAS AND EXTREME SOUTHERN ARKANSAS. A
HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING FOR AREAS ALONG
AND SOUTH OF A CLARKSVILLE TEXAS...TO TEXARKANA...MAGNOLIA...AND
EL DORADO ARKANSAS LINE.

A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL
OKLAHOMA LATE THIS AFTERNOON AND EVENING...AND SPREAD EAST INTO
EASTERN OKLAHOMA AND POSSIBLY NORTH TEXAS TONIGHT. THESE
THUNDERSTORMS MAY AFFECT EXTREME SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...AND SOUTHWEST ARKANSAS LATE TONIGHT...ALTHOUGH THEY SHOULD
BE WEAKENING WITH TIME AS THE PRIMARY UPPER LEVEL DISTURBANCE
BEGINS TO LIFT NORTHEAST AWAY FROM THE AREA. HOWEVER...BRIEF HEAVY
RAINFALL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE FROM THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY...AS
LEFTOVER BOUNDARIES FROM SHOWERS AND THUNDERSTORMS THAT DEVELOP
TONIGHT WILL LIKELY SERVE AS A FOCUS FOR DEVELOPMENT. BRIEF HEAVY
RAINFALL WILL BE POSSIBLE FROM THE STRONGER STORMS...ALTHOUGH
REDEVELOPMENT WILL BE POSSIBLE TUESDAY NIGHT AS ANOTHER UPPER
LEVEL DISTURBANCE FOCUSES DEVELOPMENT ALONG AND AHEAD OF A WEAK
COLD FRONT THAT WILL DRIFT INTO EXTREME NORTH TEXAS AND SOUTHEAST
OKLAHOMA. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY NORTHWEST
OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS...WITH LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. THESE
SHOWERS AND THUNDERSTORMS WILL DIMINISH DURING THE DAY WEDNESDAY...AS
DRIER AIR FILTERS SOUTHEAST BEHIND THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

ARZ073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-211200-
UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1202 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES THIS AFTERNOON WILL REACH OR EXCEED 100 DEGREES ONCE
AGAIN...ALTHOUGH HUMIDITY LEVELS SHOULD BE HIGHER THAN IN RECENT
DAYS. THUS...THE RESULTANT HEAT INDICES WILL RANGE FROM 105 TO 109
DEGREES...WITH THE HIGHEST HEAT INDICES EXPECTED TO BE OVER
NORTHCENTRAL LOUISIANA SOUTH AND EAST OF A NATCHITOCHES...TO
RUSTON AND FARMERVILLE LINE. A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM
THIS EVENING FOR ALL OF EAST TEXAS...NORTH LOUISIANA...AND EXTREME
SOUTHERN ARKANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY...AS
LOW LEVEL MOISTURE INCREASES FROM THE GULF OF MEXICO...AND AN
UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. BRIEF HEAVY
RAINFALL WILL BE POSSIBLE FROM THE STRONGER STORMS...ALTHOUGH
REDEVELOPMENT WILL BE POSSIBLE LATE TUESDAY NIGHT AND DURING THE
DAY WEDNESDAY AS ANOTHER UPPER LEVEL DISTURBANCE FOCUSES
DEVELOPMENT ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL DRIFT
INTO THE REGION WEDNESDAY AFTERNOON. SOME OF THESE STORMS MAY
PRODUCE BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS...BUT THE
THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. THESE SHOWERS AND
THUNDERSTORMS WILL DIMINISH WEDNESDAY AFTERNOON AND EVENING...WITH
THE PASSAGE OF THE UPPER LEVEL DISTURBANCE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

09

In the hours before

Special weather statement, Jun 21, 4:20 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 AM CDT TUE JUN 21 2011

LAZ003-004-210945-
CLAIBORNE-WEBSTER-
420 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CLAIBORNE AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     DIXIE INN...HOMER...MINDEN AND SIBLEY...

AT 416 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DIXIE INN...OR NEAR MINDEN...
MOVING NORTHEAST AT 30 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:26 AM CDTSevere Thunderstorm WarningSHVSmith49 min
Jun 21, 9:15 AM CDTSevere Thunderstorm WarningSHVSmith13 min
Jun 21, 2:33 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola42 min
Jun 21, 3:02 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby43 min
Jun 21, 3:39 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby51 min
Jun 21, 3:50 PM CDTTornado WarningSHVShelby40 min
Jun 21, 4:28 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby47 min
Jun 21, 4:55 PM CDTTornado WarningSHVNacogdoches, San Augustine, Shelby35 min
Jun 21, 5:16 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk, Sabine, San Augustine, Shelby44 min
Jun 21, 5:59 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby46 min
Jun 21, 6:45 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Sabine, San Augustine, Shelby45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.